Open Access
2008 The 2-adic Valuation of Stirling Numbers
Tewodros Amdeberhan, Dante Manna, Victor H. Moll
Experiment. Math. 17(1): 69-82 (2008).


We analyze properties of the 2-adic valuations of $S(n,k)$, the Stirling numbers of the second kind. For fixed $k \in \mathbb{N}$, a conjectured pattern for the valuation is provided in terms of the dyadic format of $n$. This conjecture is established for $k=5$.


Download Citation

Tewodros Amdeberhan. Dante Manna. Victor H. Moll. "The 2-adic Valuation of Stirling Numbers." Experiment. Math. 17 (1) 69 - 82, 2008.


Published: 2008
First available in Project Euclid: 18 November 2008

zbMATH: 1218.11024
MathSciNet: MR2410117

Primary: 11B50
Secondary: 05A15

Keywords: Stirling numbers , valuations

Rights: Copyright © 2008 A K Peters, Ltd.

Vol.17 • No. 1 • 2008
Back to Top